# SDR 98ZZZX4258

- Difficulty date: October 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Gulstm 560
- Aircraft serial: 560432
- Engine: Lyc GSO480B1A6
- System (JASC): 7412 · Exciter
- Part: Exciter Box
- Part number: 90497703B
- Condition: Failed
- Location: Lt Engine
- Part time: 622 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LT ENG WOULD NOT LIGHT OFF ON START AND THERE WAS NO AUDIBLE SNAPPING SOUND.  THE BOX HAD 24 VOLTS AND GOOD GROUND.  ANOTHER EXCITER BOX INSTALLED AND IGNITER CHECKED.  A SNAP FROM INBD IGNITER HEARD AND ENG WAS COWLED UP, ENG STARTED, AND AIRPLANE RETURNED TO BASE.  ENG HAS 2 EXCITER BOXES AND APPARENTLY BOTH BOXES FAILED.  ACFT HAD UNDERGONE A PHASE 3 AND 4 INSPECTIONS 24 HOURS PREVIOUS AT 598 HRS.  IGNITERS WERE CHECKED AND WORKED.  BOXES POSSIBLY DID NOT FAIL AT SAME TIME AS ENG STARTED ON ONE IGNITER.  OTBD EXCITER CIRCUIT CHECKED.  BOTH WERE GOOD AND 2 EXCHANGE EXCITER BOXES INSTALLED.  IGNITERS REMOVED, INSPECTED.  ALL OPS OK.  IGNITER REINSTALLED, ACFT WAS COWLED UP, RETURNED TO SERVICE.
